Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

July 31, 2021Heard County, Troup County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 31, 2021, 5:42 PM EDT for Heard County, Troup County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 31, 2021, 5:42 PM EDT (21:42 UTC)
Expired
Jul 31, 2021, 6:15 PM EDT
In force
33 min
Issued by
NWS Atlanta, GA
Hail
0.75 in
Wind
50

Counties Heard County, GA, Troup County, GA

The radar

The Atlanta radar (KFFC), 46 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.7 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1160 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1160 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
1021 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

487 
WWUS82 KFFC 312142
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
542 PM EDT Sat Jul 31 2021
 
GAZ052-066-067-312215-
Troup GA-Heard GA-Meriwether GA-
542 PM EDT Sat Jul 31 2021

...SIGNIFICANT WEATHER ADVISORY FOR TROUP...SOUTHERN HEARD AND
SOUTHWESTERN MERIWETHER COUNTIES UNTIL 615 PM EDT...

At 542 PM EDT...a strong thunderstorm was over Glenn, or 9 miles
southwest of Franklin...moving southeast at 25 mph.

  HAZARD...40 to 50 mph wind...up to penny sized hail...frequent 
           cloud to ground lightning and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
LaGrange, Franklin, West Point, Hogansville, Corinth, Mountville,
Cannonville, Louise, Odessadale, Abbottsford, Waresville, Stovall,
Piedmont Heights, Texas, Harrisonville, Hillcrest, Big Springs,
Durand, Wares Crossroads and Glenn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3334 8500 3327 8495 3323 8494 3322 8492
      3292 8472 3287 8487 3287 8518 3327 8526
TIME...MOT...LOC 2142Z 328DEG 22KT 3316 8519 

HAIL...0.75IN
WIND...50MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 31, 3:16 PM EDT, 2 hours 26 minutes earlier.

Area forecast discussion, Jul 31, 3:16 PM EDT, 2 hours 26 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
316 PM EDT Sat Jul 31 2021

...Afternoon Area Forecast Discussion - Heat Advisory in effect
through this evening...

.SHORT TERM /Tonight through Sunday Night/...

Heat advisory remains in effect through this evening. Afternoon
temperatures have soared into the 90s with heat indices already
approaching the 100's near the metro and well into the 105+ range
in portions of central Georgia. With the exception of some
locations that are impacted by rain and associated cloud cover,
expect temps to keep rising for the next hour or two.

Healthy cu field is in place across most of the CWA with
glaciation noted on cu across western and central GA especially.
Have seen a few updrafts manage to break through in various
locations, especially near the Columbus and Macon area, so
atmosphere is certainly on the cusp of providing some wider
afternoon convection. Better instability is noted along the I-20
corridor to points south with widespread 2500+ J/kg of 100mb
MLCAPE analyzed, though little in the way of effective shear. This
is likely where most afternoon convection will be concentrated, so
have continued to place highest PoPs over central Georgia. This is
also in agreement with CAMs.

For tomorrow, going to hold off on issuing another heat advisory,
leaving the decision to our overnight shift. Decided to lean
heavily on the short term guidance for temperatures and PoPs, and
as a result, this brings our temperatures down below advisory
criteria across the CWA. The short term models have been handling
temperatures a lot better than some of the blends which include
other guidance, likely as a by-product of better handling of
afternoon mixing and better representation of afternoon
convection, and this will play an even larger role tomorrow as
convection is expected to be a bit more widespread. For PoPs, did
decide to lower PoPs in parts of NE GA compared to output as most
recent CAM runs seem much less excited about the prospects of
convection there compared to other parts of the state. Otherwise,
likely PoPs are in place across most of the rest of the CWA thanks
in part to a strong shortwave embedded in broader east coast
trough that will swing through and give our mostly stalled front
today a little bit of a shove into the area.

Lusk

.LONG TERM /Monday through Saturday/...

Cooler and more convectively active pattern still on tap for fcst
period this week as will be largely dominated by amplified upper
trough and some phased enhanced moisture. Guidance showing less
consistency now on if the trough cuts off by midweek and how far
eastward the moisture axis progresses. There is potential Thursday
could trend drier if the upper wave is able to eject NEWD. Models
are also lacking consensus on other shortwave potential Friday,
though agree on some surge of Gulf moisture advecting northward.
Overall have continued general pop trend thru period to have
gradient of likely in the SE CWA to chance NW. Nothing standing out
for any notable severe signal but with some 30-35 kt bulk deep layer
shear and any aided upper forcing, some organized multicells could
bring increased strong wind threat at times.

Temps at least stay below normal for the week and Wed/Thu may even
be limited to the low to mid 80s for much of the area.

Baker

&&

.AVIATION...
18Z Update...
SCT cu field in place across the TAF sites as of 18Z will continue
through the afternoon, otherwise VFR conditions expected. Some
TSRA beginning to pop just northwest of CSG and MCN, and with SE
motion, should affect these sites over the next hour. Small
chance of a tstorm over metro TAF sites, but not enough confidence
for TEMPO group. Otherwise, winds are W to NW from 5-10 kts and
no large changes expected over the period. Tmrw will have better
chances of storms across all TAF sites, so PROB30s added to TAFs.

//ATL Confidence...18Z Update...
High confidence all elements, with minor uncertainty around
tstorms in metro TAF sites today.

Lusk

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          75  92  71  86 /  10  50  50  40
Atlanta         75  91  72  87 /  20  60  60  50
Blairsville     68  79  62  81 /  30  70  50  30
Cartersville    74  88  69  86 /  20  60  50  30
Columbus        75  95  74  89 /  30  70  60  70
Gainesville     74  87  69  86 /  10  60  50  40
Macon           75  95  74  90 /  30  70  60  80
Rome            74  88  69  87 /  20  60  50  30
Peachtree City  74  92  72  87 /  20  60  60  50
Vidalia         77  94  74  89 /  30  70  60  90

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM EDT this evening for the following
zones: Baldwin...Barrow...Bibb...Bleckley...Butts...
Chattahoochee...Clarke...Clayton...Coweta...Crawford...Crisp...
DeKalb...Dodge...Dooly...Emanuel...Fayette...Glascock...Greene...
Gwinnett...Hancock...Harris...Heard...Henry...Houston...Jasper...
Jefferson...Johnson...Jones...Lamar...Laurens...Macon...Marion...
Meriwether...Monroe...Montgomery...Morgan...Muscogee...Newton...
North Fulton...Oconee...Oglethorpe...Peach...Pike...Pulaski...
Putnam...Rockdale...Schley...South Fulton...Spalding...Stewart...
Sumter...Talbot...Taliaferro...Taylor...Telfair...Toombs...
Treutlen...Troup...Twiggs...Upson...Walton...Warren...
Washington...Webster...Wheeler...Wilcox...Wilkes...Wilkinson.

&&

SHORT TERM...Lusk
LONG TERM....Baker
AVIATION...Lusk
Hazardous weather outlook, Jul 31, 11:21 AM EDT, 6 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1121 AM EDT Sat Jul 31 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-011530-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1121 AM EDT Sat Jul 31 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

A Heat Advisory remains in effect for areas mainly along and south
of the Interstate 85 corridor today. Heat Indices around 105
degrees will be likely. Isolated higher values are possible across
portions of east central Georgia.

Isolated to scattered showers and thunderstorms are possible
across much of north and central Georgia this afternoon and
evening. Any storm could become strong with heavy rain, gusty
winds and frequent lightning. A few severe storms cannot be ruled
out with damaging winds as the main threat.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

A heat advisory may be needed for portions of east central Georgia
for Sunday afternoon.

Scattered to numerous thunderstorms will be possible for Sunday
into much of next week as a frontal boundary becomes stationary
across portions of north and central Georgia. Any storm will have
the potential become strong with heavy rain, gusty winds and
frequent lightning. A few severe storms cannot be ruled out with
damaging winds as the main threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected through tonight.

In the hours before

Special weather statement, Jul 31, 4:23 PM EDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
423 PM EDT Sat Jul 31 2021

GAZ091-102-103-312100-
Stewart GA-Marion GA-Webster GA-
423 PM EDT Sat Jul 31 2021

...SIGNIFICANT WEATHER ADVISORY FOR STEWART...SOUTHWESTERN MARION AND
WESTERN WEBSTER COUNTIES UNTIL 500 PM EDT...

At 422 PM EDT...a strong thunderstorm was over Jamestown/south Fort
Benning, or near Cusseta...moving east at 15 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Lumpkin, Richland, Seminole, Troutman, Omaha, Charles, Kimbrough,
Sanford, Westville, Brooklyn, Louvale and Providence Canyon State
Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3192 8491 3195 8496 3198 8496 3197 8504
      3199 8504 3199 8507 3209 8504 3214 8506
      3218 8501 3220 8496 3222 8498 3222 8493
      3223 8492 3223 8482 3222 8480 3223 8480
      3223 8466 3225 8466 3224 8457 3192 8465
TIME...MOT...LOC 2022Z 285DEG 12KT 3224 8483

HAIL...0.25IN
WIND...40MPH
Local storm report, Jul 31, 4:25 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
425 PM EDT SAT JUL 31 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     TSTM WND DMG     2 NW CARTERSVILLE       34.18N  84.83W
07/30/2021                   BARTOW             GA   SOCIAL MEDIA

            REPORT OF MULTIPLE TREES AND POWER LINES DOWNED ON
            BURNT HICKORY RD NEAR SUGAR VALLEY RD

&&

EVENT NUMBER FFC2100471

KMM
Special weather statement, Jul 31, 5:05 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
505 PM EDT Sat Jul 31 2021

GAZ091>093-102>105-312130-
Macon GA-Schley GA-Stewart GA-Dooly GA-Sumter GA-Marion GA-
Webster GA-
505 PM EDT Sat Jul 31 2021

...SIGNIFICANT WEATHER ADVISORY FOR MACON...SCHLEY...EASTERN
STEWART...NORTHWESTERN DOOLY...SUMTER...SOUTHERN MARION AND WEBSTER
COUNTIES UNTIL 530 PM EDT...

At 505 PM EDT...a line of strong thunderstorms was along a line
extending from near Garden Valley to near Brooklyn...and moving
southeast at 25 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Americus, Lumpkin, Ellaville, Oglethorpe, Preston, Montezuma,
Richland, Plains, Byromville, Ideal, Andersonville, Dooling, Weston,
Putnam, Seminole, Murrays Crossroads, Whitewater State Park,
Westville, Croxton Crossroads and New Era.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3197 8444 3192 8446 3192 8469 3212 8492
      3238 8432 3237 8425 3240 8425 3240 8420
      3245 8416 3250 8405 3232 8385 3229 8385
      3229 8381 3223 8374 3191 8438
TIME...MOT...LOC 2105Z 317DEG 21KT 3241 8415 3213 8468

WIND...40MPH
Special weather statement, Jul 31, 5:21 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
521 PM EDT Sat Jul 31 2021

GAZ096-097-109-312145-
Laurens GA-Bleckley GA-Dodge GA-
521 PM EDT Sat Jul 31 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LAURENS...BLECKLEY AND
NORTHWESTERN DODGE COUNTIES UNTIL 545 PM EDT...

At 520 PM EDT...a strong thunderstorm was near Yonkers, or near
Cochran...moving southeast at 20 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Cochran, Chester, Dexter, Dudley, Rentz, Montrose, Dubois, Coley
Station, Gresston, Empire, Yonkers, Roddy, Baileys Park, Rowland,
Royal, Goldsboro, Rebie, Cary and Porter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3248 8345 3261 8316 3240 8296 3224 8333
TIME...MOT...LOC 2120Z 326DEG 18KT 3240 8325

WIND...40MPH
Special weather statement, Jul 31, 5:38 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
538 PM EDT Sat Jul 31 2021

GAZ093-095-105-312215-
Macon GA-Dooly GA-Houston GA-
538 PM EDT Sat Jul 31 2021

...SIGNIFICANT WEATHER ADVISORY FOR MACON...NORTHWESTERN DOOLY AND
SOUTHWESTERN HOUSTON COUNTIES UNTIL 615 PM EDT...

At 537 PM EDT...a strong thunderstorm was over Whitewater State Park,
or near Oglethorpe...moving east at 20 mph.

  HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
           cloud to ground lightning and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Oglethorpe, Montezuma, Marshallville, Byromville, Ideal, Lilly,
Dooling, Whitewater State Park, Fountainville, Garden Valley, Grove
Park, Hicks, Clearview, Moss Oak, Winchester, Bartlett and Henderson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3227 8422 3229 8422 3230 8424 3250 8412
      3245 8385 3244 8383 3244 8382 3242 8370
      3212 8381
TIME...MOT...LOC 2137Z 286DEG 17KT 3236 8402

HAIL...0.75IN
WIND...50MPH
Special weather statement, Jul 31, 5:42 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
542 PM EDT Sat Jul 31 2021

GAZ052-066-067-312215-
Troup GA-Heard GA-Meriwether GA-
542 PM EDT Sat Jul 31 2021

...SIGNIFICANT WEATHER ADVISORY FOR TROUP...SOUTHERN HEARD AND
SOUTHWESTERN MERIWETHER COUNTIES UNTIL 615 PM EDT...

At 542 PM EDT...a strong thunderstorm was over Glenn, or 9 miles
southwest of Franklin...moving southeast at 25 mph.

  HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
           cloud to ground lightning and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
LaGrange, Franklin, West Point, Hogansville, Corinth, Mountville,
Cannonville, Louise, Odessadale, Abbottsford, Waresville, Stovall,
Piedmont Heights, Texas, Harrisonville, Hillcrest, Big Springs,
Durand, Wares Crossroads and Glenn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3334 8500 3327 8495 3323 8494 3322 8492
      3292 8472 3287 8487 3287 8518 3327 8526
TIME...MOT...LOC 2142Z 328DEG 22KT 3316 8519

HAIL...0.75IN
WIND...50MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 3:58 PM EDTSpecial Weather StatementFFCChattahoochee, Muscogee32 min
Jul 31, 4:23 PM EDTSpecial Weather StatementFFCStewart37 min
Jul 31, 5:05 PM EDTSpecial Weather StatementFFCMacon, Schley, Stewart, Sumter, Webster25 min
Jul 31, 5:21 PM EDTSpecial Weather StatementFFCBleckley24 min
Jul 31, 5:38 PM EDTSpecial Weather StatementFFCDooly, Macon37 min
Jul 31, 6:18 PM EDTSpecial Weather StatementFFCMeriwether, Pike, Troup27 min
Jul 31, 6:25 PM EDTSpecial Weather StatementFFCDooly35 min
Jul 31, 6:55 PM EDTSpecial Weather StatementFFCMeriwether, Pike, Upson35 min
Jul 31, 7:22 PM EDTSpecial Weather StatementFFCCrawford23 min
Jul 31, 7:26 PM EDTSpecial Weather StatementFFCChattahoochee, Muscogee34 min
Jul 31, 7:31 PM EDTSpecial Weather StatementFFCStewart29 min
Jul 31, 7:37 PM EDTSpecial Weather StatementFFCMontgomery, Telfair, Toombs, Wheeler, Wilcox23 min
Jul 31, 7:50 PM EDTSpecial Weather StatementFFCCrawford, Talbot, Taylor, Upson25 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.